- This topic has 1 reply, 1 voice, and was last updated 11 years, 6 months ago by .
- You must be logged in to reply to this topic.
Dr. Diana, both a doctor (therapeutic optometrist), and a recovered POTS and ME/CFS patient, offers help and hope for POTS, Dysautonomia, Ehlers-Danlos syndrome, Chronic Fatigue, Chronic Lyme, vascular abnormalities, Fibromyalgia, and Multiple Sclerosis. Dr. Diana is now working full time at POTS Care.
NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › The Latest Research › Progesterone while pregnant
I have a six year-old son recently diagnosed with EDS Hypermobility. Being new, I have lots of questions, but will start with this one. I’ve seen a few references here to problems some of the ladies have experienced with worsening symptoms when taking progesterone. I also saw a quote from Cincy Children’s Dr. Tinkle’s (who is also my son’s EDS doc) book that stated: ‘It has been known that there is a hormonal influence on joint laxity. The female hormones affect the ligaments at the cellular level altering the production of collagen and the cells that support it [Magnusson, 2007; Hansen, 2008].’.
When I was pregnant with my son I used a lot of progesterone as prescribed by my doc at the time. What I’m just considering the possibility that, with what appears to be a strong connection between progesterone and this condition, if it’s use may somehow be a trigger in utero, possibly if someone is predisposed or otherwise.
Hi Diane, What an interesting question. I can’t say that I have an answer, but I will tell you that with POTS, we certainly get worse with estrogen! Any vasodilator (like estrogen) or HISTAMINE (as in mast cell disease) causes us to feel much sicker, usually. Many of us stop our periods to get by (I stopped my period for 2 years). That helps a lot of us. Progesterone can cause vasoconstriction of the arterioles, which could bring less oxygen to our tissues (including our brains). I don’t believe researchers have it all sorted out yet (as evident by the conflicting articles that we read! What’s a woman to do?). Does anybody else have any thoughts on this? Thanks for a great question! 🙂 Diana
This website was created to inform, educate and brainstorm with fellow patients and doctors. The content should not be used as a substitute for professional medical advice, diagnosis or treatment. Readers are encouraged to confirm all information with other sources and their physicians. The creator of this site will not be liable for any direct, indirect, consequential, special, exemplary, or other damages arising from the use of this website.
“Dr. Diana will always hold a very special place in my heart for her selfless devotion to helping everyone, not just the Ehlers-Danlos community. I hate to think what my life would be without her insight and guidance.”
-- Chris Gross